Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 90, NWS Green Bay, WI

July 3, 2007Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2007, 7:02 PM CDT for Winnebago County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2007, 7:02 PM CDT (00:02 UTC)
Expired
Jul 3, 2007, 7:25 PM CDT
In force
23 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 4:56 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 040004
SVRGRB
WIC139-040045-
/O.NEW.KGRB.SV.W.0090.070704T0002Z-070704T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
702 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 659 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF
  OSHKOSH TO 21 MILES WEST OF OSHKOSH...OR ALONG A LINE EXTENDING
  FROM 9 MILES SOUTHEAST OF WAUPACA TO BERLIN...AND MOVING EAST AT 20
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OSHKOSH BY 745 PM...

THE THUNDERSTORMS HAVE PRODUCED WINDS UP TO 60 MPH IN WAUSHARA 
COUNTY. IF OUTDOORS MOVE TO A STURDY BUILDING. STAY AWAY FROM 
WINDOWS UNTIL THE STORM PASSES.

IF ON OR NEAR LAKE POYGAN OR LAKE WINNEBAGO...GET OFF THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE.  REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW.

LAT...LON 4424 8886 4391 8888 4391 8843 4424 8843

$$

HELMAN
2 follow-up statements
000 
WWUS53 KGRB 040018
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
718 PM CDT TUE JUL 3 2007

WIC139-040045-
/O.CON.KGRB.SV.W.0090.000000T0000Z-070704T0045Z/
WINNEBAGO-
718 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WINNEBAGO COUNTY...

AT 716 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ZITTAU TO EUREKA...OR ALONG A
LINE EXTENDING FROM 14 MILES SOUTHEAST OF WAUPACA TO BERLIN...MOVING
EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ZITTAU BY 725 PM...
  WAUKAU AND OMRO BY 730 PM...
  WINNECONNE BY 735 PM...

LAT...LON 4424 8886 4391 8888 4391 8843 4424 8843

$$

HELMAN
000 
WWUS53 KGRB 040025
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 PM CDT TUE JUL 3 2007

WIC139-040035-
/O.CAN.KGRB.SV.W.0090.000000T0000Z-070704T0045Z/
WINNEBAGO-
725 PM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4424 8886 4391 8888 4391 8843 4424 8843

$$

HELMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:01 AM CDT, 15 hours 1 minute earlier.

Area forecast discussion, Jul 3, 4:01 AM CDT, 15 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
401 AM CDT TUE JUL 3 2007

.SHORT TERM...TIMING OF SHOWERS/THUNDERSTORMS AND THE THREAT OF
SEVERE THUNDERSTORMS ARE THE MAIN FOCUS TODAY AND THIS EVENING.
WARM ADVECTION AND CONVERGENCE IS PRODUCING SHOWERS AND
THUNDERSTORMS NORTH OF THE WARM FRONT EARLY TODAY. MODELS SUGGEST
THAT THE FRONT WILL MOVE NORTH TODAY WITH A RAPID INCREASE OF LOW
LEVEL MOISTURE IN THE AFTERNOON. THIS SEEMS A BIT FAST...BUT THINK
IT WILL EVENTUALLY HAPPEN. MID LEVELS ARE PRETTY COOL...SO LAPSE
RATES WILL STEEPEN CONSIDERABLY THIS AFTERNOON AND EVENING AS LOW
LEVELS HEAT UP AND MOISTEN. BUFKIT SOUNDINGS FROM THE NAM AND GFS
HAVE 1000-2000 J/KG OF CAPE LATER TODAY. THIS IS LIKELY A BIT HIGH
BUT NOT TOTALLY OUT OF THE QUESTION IF WE GET SOME BREAKS IN THE
CLOUDS AND DEWPOINTS RISE TO THOSE FORECAST BY MODELS.

LARGE HAIL IS THE CHIEF THREAT IF WE GET SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. WIND FIELD DOESN/T LOOK OVERLY IMPRESSIVE
BUT MIGHT BE ADEQUATE FOR MARGINAL SEVERE GUSTS.

TROUGH MOVES THROUGH LATE TONIGHT AND EARLY WEDNESDAY AND BRINGS
IN SLIGHLY DRIER AIR. MIGHT BE ENOUGH INSTABILITY LEFTOVER FOR
SCATTERED SHOWERS/THUNDERSTORMS MAINLY IN THE EAST ON WEDNESDAY.

.LONG TERM....WED THRU NEXT TUE. CHGS TO THE FCST WERE MODEST.
THE GFS WAS MORE AGGRESSIVE THAN THE NAM IN FIRING CONVECTION
BEFORE THE FRONT EXITS THE AREA WED. THE GFS HAD CONSIDERABLE
SUPPORT FROM THE SREF...SO NUDGED POPS UP A BIT OVER THE FAR SE
PART OF THE FCST AREA FOR WED. ALSO ADDED SOME TEMPORAL RESOLUTION
TO SHOW THE CHC OF PCPN SHIFTG SWD DURING THE DAY.

NUDGED TEMPS FOR WED NGT AND THU DOWN BASED ON LATEST GUID
NUMBERS. READINGS SHOULD BE BLO NORMAL...AND PROBABLY WON/T GET
OUT OF THE 60S NEAR LAKE MICHIGAN THU. SFC RIDGE SHOULD BE RIGHT
ACRS THE AREA THU NGT. MAV GUID ACTUALLY HAD MID-30S FOR LOWS AT A
FEW SITES. WOULD NOT BE SURPRISED TO SEE SOME OF THE COOLER SITES
DIP BLO 40...BUT SETTLED FOR DROPPING MINS TO 40F ACRS THE N.

CONFIDENCE IN FCST LATER IN THE WEEKEND AND NEXT WK WAS LOWER
THAN YDA. MED RANGE MODELS WERE NOW MORE AGGRESSIVE IN BREAKING
DOWN THE HIGH AMPLITUDE PATTERN AND ALLOWING THE UPR RIDGE TO
EXPAND EWD AGAIN...WITH FAIRLY STG WLY FLOW AROUND THE PERHIPHERY
OF THE RIDGE SPREADING EWD ACRS THE FCST AREA. THE CHANGE WOULD
ALLOW FOR A RETURN TO MUCH WARMER AND MORE HUMID WX MORE QUICKLY
THAN EXPECTED YDA. IT WOULD ALSO OPEN THE DOOR FOR MCS/S TO TRACK
ACRS THE AREA. BUT TIMING OF PCPN IN FAIRLY STG AND FLAT FLOW WL
BE DIFFICULT...AND IF THE UPR RIDGE BUILDS JUST A LITTLE MORE NE
IT IS POSSIBLE THAT PCPN WL STAY N OF THE AREA COMPLETELY. DID
NOT WANT TO DRAG LOW CHC POPS ACRS SEVERAL FCST PERIODS...SO GIVEN
ALL THE UNCERTAINTY DECIDED TO FOREGO ADDING PCPN AT THIS POINT.
&&

.AVIATION...SCATTERED THUNDERSTORMS EXPECTED TODAY AND THIS
EVENING. LARGE HAIL AND WIND SHEAR ARE A THREAT TO AIRCRAFT IN THE
VICINITY OF THE STORMS. VFR WEATHER OUTSIDE OF THE THUNDERSTORMS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/ECKBERG
Hazardous weather outlook, Jul 3, 3:32 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT TUE JUL 3 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041615-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
332 PM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING.
LARGE HAIL AND GUSTY WINDS ARE THE MAIN THREATS. HEAVY RAIN IS ALSO
EXPECTED THIS EVENING...MAINLY SOUTH OF A LINE FROM ALGOMA...TO GREEN
BAY...TO WAUSAU. GIVEN THE RECENT DRY WEATHER...PONDING OF WATER
IN URBAN AREAS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY...SUNDAY AND
MONDAY. IT IS TOO EARLY TO DETERMINE IF THEY WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON OR EVENING.

LMZ521-522-541>543-564-041615-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
332 PM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING.
GUSTY WINDS AND HAIL WOULD BE THE MAIN THREATS TO MARINERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...SUNDAY AND MONDAY.
IT IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE.

KURIMSKI/HELMAN

In the hours before

Special weather statement, Jul 3, 5:30 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 PM CDT TUE JUL 3 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032330-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
530 PM CDT TUE JUL 3 2007

...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EAST-CENTRAL WISCONSIN
UNTIL 1000 PM THIS EVENING...

A DEVELOPING COMPLEX OF THUNDERSTORMS OVER WEST-CENTRAL WISCONSIN IS
EXPECTED TO PUSH EAST THIS EVENING. SOME OF THE STORMS IN THE COMPLEX
COULD BE SEVERE...AND GENERATE DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE WITH THE STRONGEST STORMS. AS A RESULT...A SEVERE THUNDERSTORM
WATCH HAS BEEN POSTED ROUGHLY SOUTH OF A LINE FROM WAUSAU...TO
SHAWANO...TO GREEN BAY...TO KEWAUNEE...UNTIL 1000 PM THIS EVENING.

THE GREATEST RISK OF SEVERE WEATHER IN THE WAUSAU AND CENTRAL WISCONSIN
AREA WILL OCCUR EARLY...AND SHOULD START TO DIMINISH AFTER 800 PM. THE
GREATEST RISK IN THE GREEN BAY...APPLETON...AND EAST-CENTRAL WISCONSIN
AREAS WILL BE OCCUR A LITTLE LATER...BETWEEN ABOUT 630 PM AND 1000 PM.
THE STORMS ARE EXPECTED TO BRING A WIDESPREAD SOAKING RAIN TO CENTRAL
AND EAST-CENTRAL PARTS OF THE STATE...WITH MANY AREAS RECEIVING OVER AN
INCH OR RAIN.

THUNDERSTORMS ARE ALSO EXPECTED FARTHER NORTH...BUT THE STORMS WILL BE
SOMEWHAT MORE SCATTERED OVER NORTH-CENTRAL AND NORTHEAST WISCONSIN. SOME
STORMS IN THE NORTH COULD BE SEVERE AS WELL...WITH ISOLATED LARGE HAIL
AND DAMAGING WINDS POSSIBLE. BUT OVERALL...THE RISK OF SEVERE WEATHER
ACROSS NORTHERN WISCONSIN WAS NOT AS GREAT AS FARTHER SOUTH.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Jul 3, 5:58 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             4 W MINOCQUA            45.86N 89.77W
07/03/2007  E0.88 INCH       ONEIDA             WI   PUBLIC

&&

TE
Special weather statement, Jul 3, 6:45 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT TUE JUL 3 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
645 PM CDT TUE JUL 3 2007

...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EAST-CENTRAL WISCONSIN
UNTIL 1000 PM THIS EVENING...

AT 635 PM...A COMPLEX OF THUNDERSTORMS WAS MOVING INTO EAST-CENTRAL
WISCONSIN FROM CENTRAL WISCONSIN. THUS FAR THE STORMS HAD PRODUCED SOME
GUSTY WINDS AND HEAVY RAIN. THE RAIN WAS HEAVY ENOUGH TO CAUSE SOME
PONDING OF WATER ON ROADWAYS AND IN URBAN AREAS.

A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT ROUGHLY SOUTH OF A LINE
FROM WAUSAU...TO SHAWANO...TO GREEN BAY...TO KEWAUNEE...UNTIL 1000 PM
THIS EVENING. SOME OF THE STORMS IN THE WATCH AREA COULD STRENGTHEN TO
SEVERE LEVELS...AND PRODUCE WIND GUSTS TO 60 MPH. HEAVY RAIN AND
LOCALIZED STREET FLOODING IS ALSO LIKELY.

THUNDERSTORMS ARE ALSO EXPECTED FARTHER NORTH...BUT THE STORMS WILL BE
SOMEWHAT MORE SCATTERED OVER NORTH-CENTRAL AND NORTHEAST WISCONSIN. A
FEW STORMS IN THE NORTH COULD ALSO STRENGTHEN TO SEVERE LEVELS AND
PRODUCE HAIL TO 1 INCH IN DIAMETER.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Jul 3, 6:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
654 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND DMG     WAUTOMA                 44.06N 89.28W
07/03/2007                   WAUSHARA           WI   LAW ENFORCEMENT

            TREES DOWN IN CITY

&&

TE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:48 PM CDTMarine Weather StatementGRB72 min
Jul 4, 2:58 PM CDTMarine Weather StatementGRB92 min
Jul 4, 3:28 PM CDTMarine Weather StatementGRB92 min
Jul 4, 6:06 PM CDTMarine Weather StatementGRB54 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.